MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-10 STRAIGHT 200CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-10 STRAIGHT 200CM; WIRE, GUIDE, CATHETER
Model Number M00316310
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during the procedure when the patient's vessel was being selected with the subject guidewire and a microcatheter, the distal tip of the subject guidewire broke off.The fractured portion of the subject guidewire was retrieved using an additional device.Surgical delay of unknown length was reported during the procedure.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.During the visual inspection, it was reported that the guidewire was noted to be kinked/bent 134.9cm from the proximal end.In the proximal fragment, the nitinol tubing was broken 187.4cm from the proximal end with the core wire exposed and broken.The surface of the core wire was brittle and uneven.In the distal fragment, the nitinol tubing was broken 12.5cm from the distal end with no core wire visible.The ptfe coating was examined under magnification and the coating was peeling/peeled at multiple sections between 0 cm and 58.8cm from the proximal end.The functional test could not be confirmed as the device was damaged.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that there was no damage noted to the device during initial inspection and preparation.The dispenser hoop was flushed before removing the guidewire and there was no resistance encountered removing the guidewire from the dispenser hoop.There were no other difficulties encountered during the usage of the device that could have contributed to the issue.Continuous flush maintained for the duration of the procedure.It was not reported how tortuous the patients anatomy was.The guidewire tip was shaped to 45 degrees.There was no friction/resistance encountered during the procedure.The issue was noted at the distal end when the vessel was being selected with the wire and the microcatheter.It is not known why the break/spit occurred during the case.The broken part of the wire was retrieved out of the patient with a solitaire.There were no adverse consequences.The procedure was completed with a new wire.The nitinol tubing and core wire were broken and the surface of the broken core wire was rough.It is probable that the device kinked and the guidewire was fractured during manipulation of the device inside the patient.An assignable cause of procedural factors will be assigned to the reported and analyzed guidewire distal tip broken/fractured during use in addition to the as analyzed guidewire distal end kinked/bent as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.The proximal end of the returned device found the ptfe coating was peeled/scraped off in several sections between approximately 20cm and 58.8cm from the proximal end.It is most likely the ptfe coating was damaged due to interaction with another device however this cannot be confirmed as neither the torque device nor the introducer were returned for analysis.Based on the review and analysis of the available information, the cause of these anomalies cannot be determined.Therefore a cause of 'undeterminable' has been assigned to the analyzed guidewire ptfe coating peeling.

Brand Name
SYNCHRO-10 STRAIGHT 200CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key12046823
Report Number3012931345-2021-00098
Device Sequence Number4259577
Product Code DQX
UDI-Device Identifier07613252187158
UDI-Public07613252187158
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K032146
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/17/2023
Device Model NumberM00316310
Device Catalogue NumberM00316310
Device Lot Number0000060759
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2021
Initial Date Received by Manufacturer 06/02/2021
Supplement Date Received by Manufacturer09/02/2021
Initial Report FDA Received Date06/22/2021
Supplement Report FDA Received Date09/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SOLITAIRE ( MEDTRONIC); UNKNOWN MICROCATHETER
Outcome Attributed to Adverse Event Required Intervention;